I thought this topic would be of interest. I will go through Meso to find posts relevant to this thread and copy/paste. If anyone knows of a post that should be included, let me know. In the meantime, for a first post. El Sherrif Y, Potts JR, Howard MR, et al. Hepatotoxicity from anabolic androgenic steroids marketed as dietary supplements: contribution from ATP8B1/ABCB11 mutations? Liver Int. Hepatotoxicity from anabolic androgenic steroids marketed as dietary supplements: contribution from ATP8B1/ABCB11 mutations? - El Sherrif - 2013 - Liver International - Wiley Online Library BACKGROUND: Though possession of androgenic anabolic steroids (AAS) is illegal, non-prescription use of AAS persists. METHODS: We describe two Caucasian males (aged 25 and 45 years) with cholestatic hepatitis following ingestion of the dietary supplement Mass-Drol ('Celtic Dragon') containing the AAS 2alpha-17alpha-dimethyl-etiocholan-3-one,17beta-ol. RESULTS: Despite substantial hyperbilirubinaemia peak gamma-glutamyl transferase (GGT) remained normal. Besides 'bland' intralobular cholestasis, liver biopsy in both found deficiency of canalicular expression of ectoenzymes as seen in ATP8B1 disease. In the older patient, bile salt export pump marking (encoded by ABCB11) was focally diminished. We hypothesized that AAS had either induced inhibition of normal ATP8B1/ABCB11 expression or triggered initial episodes of benign recurrent intrahepatic cholestasis (BRIC) type 1/or 2. On sequencing, ATP8B1 was normal in both patients although the younger was heterozygous for the c.2093G>A mutation in ABCB11, a polymorphism previously encountered in drug-induced liver injury. CONCLUSION: AAS marketed as dietary supplements continue to cause hepatotoxicity in the UK; underlying mechanisms may include unmasking of genetic cholestatic syndromes.